Work/School with RA

By cowgirl13 Latest Activity March 7, 2013 at 12:30 am Views 345 Replies 6

cowgirl13

I need help. Iv had RA for 2.5 almost 3 years now. This fall my rheumatologist thought I was fixing to be in complete remission but since I took a huge turn in my disease. Where I was just about off of all of my medicine by only taking enbryl and having me completely weaned off of the methotrexate, he now has me on a large dose of methotrexate again and now also having problems with carpal tunnel that he's very worried about. It is taking a huge tole on college and my job. My grades have dropped from not being able to get out of bed and my boss is understanding but I know she's tired of me calling in for the same reason. I have considered disability but i feel like there are plenty of people who are on their own who need it way worse than I do. My stress levels are through the roof and I'm feeling a bit depressed. My dr prescribed me Cymbalta but all it does is make me sick to my stomach. Things that I used to love, I don't care much for anymore and I'm not motivated at all. Any advice on any of this???

  • Report Report as inappropriate
  • Share
    Email Email
    Print Print Twitter Twitter
    Facebook Facebook

Replies (6 replies)

Add your reply Reply Down
  • cowgirl13
    cowgirl13 May 17, 2013 at 1:18 am   

    Thanks everybody for the advice! I got on with the disabilities support system through the school and they helped tremendously! Also my boss was very understanding with me. My doctor put me on a new treatment system that has made it to where I never hurt. And when I do hurt its so mild that there's no since in even taking aleve. :)

  • Willow Freedom
    Willow Freedom March 22, 2013 at 7:01 pm   

    I'm glad you have access to a computer! I have a variety of illnesses that interrupted college and work and LIFE. I recently read of a college, on-line that allows you to work at your own pace, stop for hospitalizations, therapy and the like. (DePaul Chronic Illness Initiative program) Also, Facebook has a support group. (Facebook Support Group for College Students with Disabilities and Chronic Illnesses) I know in college I took Stresstabs too for the exhaustion. Check with your doc. Take care and know all of us really are thinking about you and your struggle.

  • Jesse798
    Jesse798 March 19, 2013 at 9:54 am   

    So sorry you feel this way- I am at uni as well, and i often have problems with grades dropping- especially when they decide to mess with drug doses etc. At the college there should be a disability support system who may be able to help you with extenuating circumstances or plans to help avoid grades dropping. I dont have a job at this point, but when i did have one there was a employee rep to talk to, although im not sure if they will understand xx

  • susannahm
    susannahm March 10, 2013 at 8:47 pm   

    So sorry you're feeling so bad and the previous advice is very good. All I can really add is to really encourage you to taking on-line classes. Our local college is on the side of a hill and you have to either have to walk up a hill or take a lot of stairs to get to it. (I'm too stubborn to get a handicap sign for my car.) and I've found out that on-line classes are so much easier for me with my arthritis. I hope things work out for you soon.

  • Inara929
    Inara929 March 9, 2013 at 2:09 am   

    I've been on Cymbalta for 5 years and it still upsets my stomach. I take it at night right before I hot to bed with an anti nausea if needed) and that pretty much cuts out the stomach upset.

  • kakkilea
    kakkilea March 9, 2013 at 12:21 am   

    Cowgirl13,first let me say I am so sorry you are going through this difficult time in your disease! I have had severe psoriatic arthritis for more than 20 years now. I have a few thoughts you might wish to consider. First, please talk with your rheumatologist and tell him or her exactly what you have said here. If that is difficult for you, print out your post and show@it to the Dr..If you are frequently too sore to get out of bed, it is natural not to feel like or be interested in usual acti activities. Keep in mind that with your disease there will likely be good days and not so good days. Once I accepted that, I don't feel as discouraged on the bad days and I treasure the good ones,saving a favorite activity or hobby for then. Also once you have an open discussion about these issues I'm sure your Dr.can find an anti depressant that you can take ( I take generic celexa with good results ). This disease is still new to you and it's easy to feel overwhelmed. A couple of questions : could you take a short leave from work to rest and/ or do some work from home where you could do it in your pajamas sitting in aa easy chair or recliner perhaps? Of course I don't know the type of job you have.Also you didn't mention your age or other health issues but talk with your Dr. About disability if you truly feel you are in need. Don't feel you are depriving someone else. That is a wonderful thought on your part but you have needs as well.As for college could you skip a semester or take classes on line. Mostly when you are in flares, give yourself permission to rest and try to stay as active ad feasible but don't overextend yourself. It seems you might be trying to do more than you are a able at present. Good Luck and God Bless.

Hide the Social Toolbar Show the Social Toolbar